Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 178, NWS Des Moines, IA

June 20, 2011Marion County, Warren County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2011, 6:40 AM CDT for Marion County, Warren County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 6:40 AM CDT (11:40 UTC)
Expired
Jun 20, 2011, 7:17 AM CDT
In force
37 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 49 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:46 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2723 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS53 KDMX 201140
SVRDMX
IAC125-181-201230-
/O.NEW.KDMX.SV.W.0178.110620T1140Z-110620T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 730 AM CDT

* AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF CARLISLE...
  OR 10 MILES NORTHEAST OF INDIANOLA...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANTVILLE...KNOXVILLE...PELLA...SWAN...MELCHER-DALLAS...
  KNOXVILLE AIRPORT...LAKE RED ROCK...PELLA AIRPORT...HARVEY...
  MARYSVILLE...HAMILTON AND BUSSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4121 9359 4150 9340 4149 9340 4149 9338
      4149 9336 4150 9336 4148 9334 4151 9332
      4150 9287 4116 9287
TIME...MOT...LOC 1140Z 284DEG 37KT 4143 9337
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
4 follow-up statements
098 
WWUS53 KDMX 201151
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
651 AM CDT MON JUN 20 2011

IAC125-181-201230-
/O.CON.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/
WARREN IA-MARION IA-
651 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION AND
EAST CENTRAL WARREN COUNTIES UNTIL 730 AM CDT...

AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR PLEASANTVILLE...OR 15 MILES EAST
OF INDIANOLA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE...PELLA...MELCHER-DALLAS...KNOXVILLE AIRPORT...LAKE RED
  ROCK...PELLA AIRPORT...HARVEY...MARYSVILLE...HAMILTON AND BUSSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4120 9345 4151 9332 4150 9287 4116 9287
TIME...MOT...LOC 1152Z 284DEG 37KT 4138 9322
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
662 
WWUS53 KDMX 201158
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
658 AM CDT MON JUN 20 2011

IAC181-201209-
/O.CAN.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/
WARREN IA-
658 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4116 9287 4120 9333 4139 9331 4151 9320
      4150 9287
TIME...MOT...LOC 1159Z 284DEG 37KT 4132 9312

$$

IAC125-201230-
/O.CON.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/
MARION IA-
658 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 730 AM CDT...

AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR KNOXVILLE...OR 21 MILES EAST OF
INDIANOLA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE...PELLA...LAKE RED ROCK...PELLA AIRPORT...HARVEY...
  MARYSVILLE...HAMILTON AND BUSSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4116 9287 4120 9333 4139 9331 4151 9320
      4150 9287
TIME...MOT...LOC 1159Z 284DEG 37KT 4132 9312
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
991 
WWUS53 KDMX 201208
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
708 AM CDT MON JUN 20 2011

IAC125-201230-
/O.CON.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/
MARION IA-
708 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 730 AM CDT...

AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR KNOXVILLE...OR 20 MILES WEST OF
OSKALOOSA...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PELLA...HARVEY...MARYSVILLE...HAMILTON AND BUSSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4119 9326 4137 9317 4151 9308 4151 9300
      4150 9287 4116 9287
TIME...MOT...LOC 1208Z 285DEG 36KT 4132 9298
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
508 
WWUS53 KDMX 201217
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
717 AM CDT MON JUN 20 2011

IAC125-201228-
/O.CAN.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/
MARION IA-
717 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4119 9326 4137 9317 4151 9308 4151 9300
      4150 9287 4116 9287
TIME...MOT...LOC 1218Z 285DEG 36KT 4129 9285

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 20, 3:30 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT MON JUN 20 2011

.DISCUSSION...
BUSY MORNING WITH STRONG WAA AND THETA-E ADVECTION INTO THE STATE
WITH +60KTS LLJ FOCUSED INTO THE STATE.  WIDESPREAD CONVECTION HAS
BEEN ONGOING AND WILL CONTINUE INTO THE MORNING AS THUNDERSTORMS
ADVECT IN FROM NEBRASKA.  HAVE EXPANDED THE FLASH FLOOD WATCH
ANOTHER ROW OF COUNTIES TO THE NORTH AS THE LINE FOCUSES IN ON THE
I80 CORRIDOR.  SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS
WILL ALSO REMAIN THROUGH THE MORNING WITH THESE STORMS.  SOME BREAK
FORESEEN BY MIDDAY INTO THE AFTERNOON ACRS MUCH OF THE AREA AS EML
MOVES ACRS MUCH OF THE STATE.  HOWEVER...AS UPPER LOW APPROACHES
LATE IN THE DAY...CAP SHOULD ERODE WITH THUNDERSTORMS OVERSPREADING
THE STATE FROM WEST TO EAST THIS EVENING.  SUBSTANTIAL SHEAR AND
INSTABILITY WILL MAKE ALL MODES OF SEVERE WEATHER POSSIBLE THIS
EVENING INCLUDING SOME TORNADOES...ESPECIALLY IN WESTERN IA. SYSTEM
LIKELY TO EVOLVE INTO A LINEAR FORMATION WITH WIND AND HAIL BECOMING
MORE LIKELY INTO THE OVERNIGHT.

SYSTEM THEN GRADUALLY CUTSOFF WITH UPPER LOW LINGERING ACRS THE
UPPER MIDWEST THROUGH THURSDAY.  WILL STILL SEE THE THREAT FOR SOME
SEVERE CONVECTION INTO TUESDAY AS SFC LOW STAYS JUST WEST OF THE
AREA.  THE LINGERING THREAT OF PRECIPITATION WILL REMAIN INTO
WEDNESDAY AND EVEN THURSDAY...BUT WITH LESS INSTABILITY AND
THUNDERSTORMS BECOMING MORE ISOLATED.   NO CHANGES BEYOND THIS POINT
DUE TO THE ONGOING ACTIVITY.

&&

.AVIATION...20/06Z
THUNDERSTORMS WILL MOVE ACROSS CENTRAL IOWA MONDAY MORNING PRODUCING
MVFR TO IFR CONDITIONS IN AND AROUND THE THUNDERSTORMS.  SFC WINDS
WILL INCREASE FROM THE EAST AS A WARM FRONT APPROACHES SOUTHERN
IOWA.  SURFACE WIND GUSTS IN EXCESS OF 40KTS WILL OCCUR NEAR
THUNDERSTORMS AS WELL WITH THE CONVECTION ON MONDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-
GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-
RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

DISCUSSION..COGIL
AVIATION...COGIL
Hazardous weather outlook, Jun 20, 5:39 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
539 AM CDT MON JUN 20 2011

IAZ057>059-070>072-081-082-092-093-211100-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
RINGGOLD-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE
THUNDERSTORMS ARE EXPECTED THIS EVENING WHEN A MODERATE RISK OF
SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL OR LARGER...DAMAGING
WIND GUSTS TO 75 MPH AND A FEW TORNADOES WILL BE POSSIBLE DURING
THE EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED
TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.

IAZ033-034-044>046-211100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH.
HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING
WHEN A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL
HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH AND A FEW TORNADOES
WILL BE POSSIBLE DURING THE EVENING. LOCALIZED HEAVY RAINFALL WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE
NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.

IAZ035>039-047>050-211100-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH.
HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING
INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS.
GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE.
LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED
TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.

IAZ004>007-015>017-023>028-211100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING WITH AN ISOLATED SEVERE
STORM POSSIBLE...MAINLY FROM HAIL APPROACHING ONE INCH IN
DIAMETER.  HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING
INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS.
GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE.
LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TO OCCUR THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN
EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE
SEVERE WEATHER POTENTIAL THIS EVENING.

IAZ060>062-073>075-083>086-094>097-211100-
POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
539 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE
THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT WHEN A
SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL AND
DAMAGING WIND GUSTS TO 70 WILL BE POSSIBLE. LOCALIZED HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED
TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.

In the hours before

Special weather statement, Jun 20, 4:43 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT MON JUN 20 2011

IAZ058-059-071-072-201015-
ADAIR-DALLAS-GUTHRIE-MADISON-
443 AM CDT MON JUN 20 2011

...GUSTY WINDS POSSIBLE...

AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL GUTHRIE COUNTY...MOVING EAST
AT 55 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  STUART...             PANORA...             LINDEN...
  DEXTER...             REDFIELD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 5:01 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CDT MON JUN 20 2011

IAZ060-061-073-074-201030-
JASPER-MARION-POLK-WARREN-
501 AM CDT MON JUN 20 2011

...GUSTY WINDS POSSIBLE...

AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL POLK COUNTY...MOVING EAST AT 35
MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RUNNELLS...           SWAN...               PRAIRIE CITY...
  COLFAX...             PLEASANTVILLE...      LAMBS GROVE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 5:07 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
507 AM CDT MON JUN 20 2011

IAZ059-060-201030-
DALLAS-POLK-
507 AM CDT MON JUN 20 2011

...ANOTHER ROUND OF GUSTY WINDS POSSIBLE...

AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF DES MOINES...MOVING EAST AT
55 MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GRIMES...             GRANGER...            CLIVE...
  SAYLORVILLE LAKE...   WINDSOR HEIGHTS...    WEST DES MOINES...
  URBANDALE...          POLK CITY...          JOHNSTON...
  DES MOINES INT AIRPORT...                   ANKENY AIRPORT...
  SAYLORVILLE...        DES MOINES...         ANKENY...
  ALLEMAN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 5:51 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
551 AM CDT MON JUN 20 2011

IAZ060-061-073-074-201115-
JASPER-MARION-POLK-WARREN-
551 AM CDT MON JUN 20 2011

...ANOTHER ROUND OF GUSTY WINDS POSSIBLE...

AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF INDIANOLA...MOVING SOUTHEAST AT
35 MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SWAN...               SANDYVILLE...         PRAIRIE CITY...
  MILO...               PLEASANTVILLE...      MELCHER-DALLAS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 6:03 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
603 AM CDT MON JUN 20 2011

IAZ061-062-075-201130-
JASPER-MAHASKA-POWESHIEK-
603 AM CDT MON JUN 20 2011

...GUSTY WINDS POSSIBLE...

AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN MAHASKA COUNTY...MOVING
EAST AT 35 MPH.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SEARSBORO...          NEW SHARON...         MONTEZUMA...
  DEEP RIVER...         BARNES CITY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Local storm report, Jun 20, 6:26 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
626 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     ALBIA                   41.03N 92.80W
06/20/2011                   MONROE             IA   TRAINED SPOTTER

            NUMEROUS SMALL BRANCHES AND LIMBS DOWN ALONG WITH A FEW
            PORTIONS OF LARGER TREES. SOME OF THESE WERE BLOCKING
            PORTIONS OF THE ROAD. ANOTHER TREE FELL ONTO A VEHICLE AT
            THE CHINESE RESTAURANT ON EAST BENTON.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:10 PM CDTTornado WarningDMXRinggold35 min
Jun 19, 10:27 PM CDTSevere Thunderstorm WarningDMXClarke, Union48 min
Jun 19, 11:14 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more11 hr
Jun 19, 11:31 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold44 min
Jun 19, 11:37 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor38 min
Jun 19, 11:46 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
Jun 19, 11:52 PM CDTTornado WarningDMXDecatur, Ringgold23 min
Jun 19, 11:57 PM CDTTornado WarningDMXDecatur22 min
Jun 20, 12:05 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor40 min
Jun 20, 12:12 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne48 min
Jun 20, 12:17 AM CDTSevere Thunderstorm WarningDMXDecatur, Lucas, Wayne43 min
Jun 20, 12:29 AM CDTFlash Flood WarningDMXDecatur, Ringgold6 hr
Jun 20, 12:39 AM CDTTornado WarningDMXWayne16 min
Jun 20, 12:41 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold49 min
Jun 20, 12:49 AM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne26 min
Jun 20, 12:50 AM CDTSevere Thunderstorm WarningDMXPolk, Story40 min
Jun 20, 1:13 AM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Jun 20, 1:13 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello47 min
Jun 20, 1:16 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne29 min
Jun 20, 1:19 AM CDTFlash Flood WarningDMXClarke, Lucas6 hr
Jun 20, 1:37 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis38 min
Jun 20, 2:29 AM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie46 min
Jun 20, 2:53 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie37 min
Jun 20, 3:08 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison24 min
Jun 20, 3:24 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie36 min
Jun 20, 3:26 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison19 min
Jun 20, 4:26 AM CDTRiver Flood WarningDMXLucas, Wayne3 hr
Jun 20, 7:09 AM CDTRiver Flood WarningDMXPolk118 min
Jun 20, 9:01 AM CDTRiver Flood WarningDMXMadison, Warren3 days
Jun 20, 9:46 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 9:46 AM CDTRiver Flood WarningDMXWapello21 hr
Jun 20, 10:43 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 10:43 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 1:42 PM CDTRiver Flood WarningDMXMahaska, Wapello14 hr
Jun 20, 3:14 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Carroll, Cass and 20 more12 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.